Taking Adipex and Topamax together for weight loss!!
Hi there I have been on Adipex for 1 month and I have lost 19 lbs. Went to the Dr today and he added Topamax 25 mg 2 times a day. Has anyone else done this? He says it is the same as the new diet drug that just came out. I also read that on the web..
He wants me to try it for a month and see how it works. Just wondering if anyone has tried it and how it worked for you!
Losing 19 pounds in one month is amazing. I don't know many people that can make that claim. Are you dissatified with that result ? Why do you think you need something additional to help you lose weight ?
did he put you on Topamax specifically for weight loss? Usually it's used for seizures, migraines or bipolar, with the added "bonus" of weight loss sometimes.
I wouldn't take it for weight loss solely - especially seeing as Adipex has been successful for you. I mean, that's up to you and your doctor obviously, but I would thoroughly research Topamax if I were you (if you haven't already).
__________________ "There is simply no way for the scale to accurately measure the most beautiful part of your spirit".
I had to take Topomax along with other drugs when I was having a severe amount of seizures every week. Even though the Topomax stopped me from having much of an appetite, I didn't lose weight because I could barely move and get out of bed most days. I actually had put on 100lbs for that reason. However my mother has been on Topomax for bipolar before they put her on something different and it helped her to lose a little extra weight. She's also been on Adipex separately and it just wasn't something good for her health.
I used adipex for the first 25 pounds I lost. After that I stopped because I felt my stomach had shrank enough to continue losing weight on my own. It's worked so far once I got off it. I had no side effects except for dry mouth. However, my cousin takes Topomax for migraines and her doctor would not let her use Topomax and Adipex together. She's unable to get out and do the things she wanted to be able to. Her migraines are more controlled but her weight has gone from 235 when she started Topomax to 290 in less than four months. I am not trying to scare you, and I know that everyones body reacts differently, but I would be cautious.
The two combined is what makes up the new weight loss drug approved by the FDA called Qsymia. I don't think it is available yet to everyone. It is for severe obesity with a related medical problem, like diabetes or hyertension, etc...
I used to take Topamax for migraines. I took a small, small dose and still experienced really bad side effects, the worst ones I experienced were short term memory loss and vision problems. It was so bad that I took myself off of Topamax and found a natural cure for my migraines (and kicked my pill-pushing neurologist to the curb!). The little bit of weight I lost (something like 8-10lbs in 3 months) didn't make up for the horrible side effects. My memory and vision are worth more than the few pounds that I regained when I stopped taking it.
I would avoid taking Topamax for weight loss (that's not what it's for at all) and I would probably change doctors - yours seems to be a little... well, I don't want to be mean but you get the point.
Honestly, if you are dead set on taking a pill to lose weight, it should be one that is actually designed for weight loss.
I say this with the kindest intentions!
Last edited by NothingButChanges : 09-29-2012 at 12:45 AM.
Posts by members, moderators and admins are not considered medical advice and no guarantee is made against accuracy.